Idaho, 2011Wildfire in Idaho, August 20 to 26, 2011
August 20 to 26, 2011 · NWS PIH · 1 event in 1 county or zone
A 1,750 acre fire began about 3 am on August 20th due to a lightning strike 4 miles southeast of American Falls. It threatened about 30 homes in the Garden Subdivision and owners evacuated but the fire was controlled and contained without damaging the homes.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 1,750 acre fire began about 3 am on August 20th due to a lightning strike 4 miles southeast of American Falls. It threatened about 30 homes in the Garden Subdivision and owners evacuated but the fire was controlled and contained without damaging the homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 19, 1:35 PM MST, 12 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 1:35 PM MST, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MDT FRI AUG 19 2011
.SHORT TERM...THE PRESENCE OF THE TROUGH OVER NORTHERN CALIFORNIA
APPEARS TO BE JUST ENOUGH TO KEEP MONSOON MOISTURE FROM SURGE
NORTHWARD WITH STRONG VENGEANCE...RATHER A MORE LIMITED PUSH OF
MOISTURE. WILL BE LOOKING FOR MID LEVEL CONVERGENCE AS A FOCUS FOR
CONVECTION THE NEXT COUPLE OF DAYS...EVIDENT IN MODEL 700MB WIND
FIELD. THE NAM12 FAVORS FORCING FOR ISOLATED CONVECTION MOSTLY
THROUGH THE EASTERN MAGIC VALLEY AND CENTRAL MOUNTAINS SATURDAY
AND TOWARDS SUNDAY MORNING AND SUNDAY AFTERNOON MOSTLY FROM THE
CENTRAL MOUNTAINS TOWARDS MONIDA PASS.
.LONG TERM...NO SIGNIFICANT CHANGES WERE MADE IN THE EXTENDED
PERIOD. SOUTHEAST IDAHO REMAINS IN DRY AIR WITH THE MONSOON
MOISTURE HELD TO THE SOUTH AND EAST FOR SEVERAL DAYS. MODELS STILL
SHOW HINT OF A DISTURBANCE OFF THE PACIFIC AROUND THURSDAY. RS
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE WEEKEND DESPITE
THE ARRIVAL OF SOME MOISTURE. ISOLATED STORMS ARE POSSIBLE OVER
HIGHER ELEVATIONS THROUGH SUNDAY. KEYES
&&
.FIRE WEATHER...LIMITED MONSOON MOISTURE WILL STREAM ACROSS EASTERN
IDAHO THROUGH THE WEEKEND. ISOLATED STORMS ARE EXPECTED OVER HIGHER
ELEVATIONS BOTH DAYS WITH THE MAJORITY OF THEM FALLING INTO THE DRY
CATEGORY. AT THIS TIME...IT APPEARS THAT STORM COVERAGE WILL BE LOW
ENOUGH TO PREVENT RED FLAG CONDITIONS ACROSS THE MAGIC VALLEY AND
SOUTHERN HIGHLANDS. OTHERWISE...LOW HUMIDITIES WILL CONTINUE
ALTHOUGH THEY WILL BE SLIGHTLY HIGHER THAN DAYS PAST. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 19, 2:23 AM MST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MDT FRI AUG 19 2011
IDZ017>025-031-032-200930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
323 AM MDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lower Snake River Plain
- When
- August 20, 2:00 AM MST to August 26, 3:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
A 1,750 acre fire began about 3 am on August 20th due to a lightning strike 4 miles southeast of American Falls. It threatened about 30 homes in the Garden Subdivision and owners evacuated but the fire was controlled and contained without damaging the homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Idaho, August 20 to 21, 20111 death · $15,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 20 to 23, 2011$282,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Illinois, August 20, 2011$170,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Mississippi, August 20 to 24, 2011$112,000 · 55 kt wind · 12 events
- Damaging Winds in Louisiana, August 20, 2011$115,000 · 62 kt wind · 5 events
- Tornado and Hail in Michigan, August 20, 2011$45,000 · EF0 · 22 events
- Damaging Winds in Texas, August 20, 2011$100,000 · 60 kt wind · 5 events
- Damaging Winds in Arkansas, August 20, 20111 injured · $45,000 · 65 kt wind · 6 events
- Damaging Wind and Lightning Strike in Illinois, August 20, 2011$53,000 · 70 kt wind · 2 events
- Flash Flood and Hail in South Carolina, August 20, 2011$50,000 · 0.75 in hail · 2 events
- Damaging Winds in Georgia, August 20, 2011$22,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 20, 2011$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588494.